Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 8, NWS Amarillo, TX

June 14, 20094 counties in Texas

NWS Amarillo, TX issued this high wind warning at Jun 14, 2009, 9:37 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2009, 9:37 PM CDT (02:37 UTC)
Expired
Jun 14, 2009, 10:25 PM CDT
In force
48 min
Issued by
NWS Amarillo, TX

Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1491 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 150237
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
937 PM CDT SUN JUN 14 2009

...STRONG WINDS RESULTS FROM SHOWERS...

.WEAKENING SHOWERS HAVE PRODUCE STRONG STRAIT LINE WINDS NEAR
DALHART. THESE WINDS RESULTED FROM DYING THUNDERSTORMS WHICH MOVED
OUT OF NEW MEXICO. THE WINDS ARE EXPECTED TO MOVE EAST THROUGH
SHERMAN AND MOORE COUNTIES THIS EVENING.

TXZ001-002-006-007-150500-
/O.NEW.KAMA.HW.W.0008.090615T0237Z-090615T0500Z/
DA PANHANDLE.

WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE THROUGH AT LEAST MIDNIGHT
ACROSS DALLAM...HARTLEY...SHERMAN AND MOORE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS74 KAMA 150325
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1025 PM CDT SUN JUN 14 2009

TXZ001-002-006-007-150430-
/O.CAN.KAMA.HW.W.0008.000000T0000Z-090615T0500Z/
DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS
1025 PM CDT SUN JUN 14 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING WHICH WAS IN EFFECT FOR THE NORTHWEST TEXAS PANHANDLE
UNTIL 12 MIDNIGHT CDT.

THE STRONG WINDS WHICH WERE REPORTED EARLIER FROM SHOWERS MOVING ACROSS
THE NORTHWEST TEXAS PANHANDLE HAVE NOW DIMINISHED. THEREFORE...THE
HIGH WIND WARNING HAS BEEN CANCELLED.

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jun 14, 6:12 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 14, 6:12 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT SUN JUN 14 2009

.AVIATION...
CONVECTION THIS EVENING MORE LIKELY TO AFFECT THE AMARILLO TAF SITE
THAN THE DALHART OR GUYMON TAF SITES. WILL CARRY TEMP GROUP TIL 04Z
MONDAY FOR THUNDERSTORMS AND ERRATIC WINDS. EXCEPT FOR MVFR
CONDITIONS IN AND NEAR THUNDERSTORMS...VFR CONDITIONS LIKELY TO
PREVAIL. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST WITH SPEEDS
INCREASING AND GUSTY BY 15Z MONDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT SUN JUN 14 2009/

UPDATE...
UPDATED TO INCLUDE THE TORNADO WATCH ACROSS THE NORTH CENTRAL AND
NORTHEASTERN PORTIONS OF THE REGION.

SJOHNSON

PREV DISCUSSION... /ISSUED 257 PM CDT SUN JUN 14 2009/

DISCUSSION...
CLOUD ARE BEGINNING TO DISSIPATE ACROSS THE SOUTHERN TEXAS
PANHANDLE...THUS INCREASING THE SEVERE THREAT FOR THE REST OF THE
AFTERNOON AND EARLY EVENING...THEREFORE A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE THROUGH 02Z.
STORMS COULD LINGER INTO THE EARLY MORNING HOURS...BUT THINK THE MAIN
SEVERE THREAT WILL BE THROUGH 02Z.

TOMORROW WITH THE DRYLINE MIXING INTO THE FAR EASTERN
PANHANDLES...EXPECT THE CHANCES OF PRECIPITATION TO BE CONFINED TO
THE EASTERN ZONES THROUGH THE AFTERNOON HOURS. FOR TOMORROW
NIGHT...MODELS CONTINUE TO INDICATE A WEAK COLD FRONT PUSHING THROUGH
THE REGION BRINGING LITTLE MORE THAN A WIND SHIFT. HOWEVER...EXPECT
LOW CLOUDS TO DEVELOP BEHIND THIS COLD FRONT. THEREFORE UNDERCUT
GUIDANCE FOR TEMPERATURES ON TUESDAY. FROM TUESDAY THROUGH
THURSDAY...THE RIDGE AMPLIFIES OVER THE HIGH PLAINS RESULTING IN A
DRIER PATTERN. THE ONE EXCEPTION MAY BE MOUNTAIN CONVECTION
DEVELOPING IN NEW MEXICO ON ANY AFTERNOON THROUGH MID WEEK COULD
PROPAGATE INTO THE WESTERN PANHANDLES...BUT TOO MUCH UNCERTAINTY AT
THIS POINT TO INCLUDE POPS. WITH THE RIDGE AMPLIFYING...A SIGNIFICANT
WARMING TREND IS EXPECTED WITH TEMPERATURES OVER 100 DEGREES POSSIBLE
ACROSS SOME PORTIONS OF THE REGION ESPECIALLY WEDNESDAY.

INTO THE EXTENDED...THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT OF
A PATTERN CHANGE BY THE END OF THE WEEK...WITH A SHIFT FROM THE UPPER
LEVEL SOUTHWESTERLY FLOW THAT HAS DOMINATED OVER THE LAST WEEK OR SO
TO NORTHWESTERLY UPPER LEVEL FLOW. THIS COULD SIGNAL A RETURN TO A
MORE ACTIVE WEATHER PATTERN. HOWEVER...MODELS AT THIS TIME ARE
UNCERTAIN AS TO THE EXACT ONSET OF THIS PATTERN...IT COULD BE AS
EARLY AS THURSDAY OR AS LATE AS SATURDAY. FOR THAT REASON HAVE NOT
INCLUDED POPS IN THE EXTENDED AS OF YET.

SJOHNSON

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE INCREASING...AS A WARMING TREND IS
EXPECTED WITH MOSTLY DRY WEATHER THROUGH THE WEEK. ELEVATED FIRE
WEATHER CONDITIONS WILL BE POSSIBLE BY TUESDAY ESPECIALLY ACROSS THE
WESTERN PANHANDLES.

SJOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, Jun 14, 9:03 PM CDT, 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
903 PM CDT SUN JUN 14 2009

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
903 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT FOR THE EXTREME
SOUTHEASTERN TEXAS PANHANDLE. A TORNADO WATCH IS IN EFFECT UNTIL 11
PM CDT FOR THE NORTHEAST AND NORTHERN TEXAS PANHANDLE...AND THE
CENTRAL AND EASTERN OKLAHOMA PANHANDLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE
TEXAS AND AND OKLAHOMA PANHANDLES MONDAY AFTERNOON. SOME OF THESE
STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN
ALERT AND BE READY FOR POSSIBLE ACTIVATION TODAY AND MONDAY.

SCHNEIDER

In the hours before

Local storm report, Jun 14, 7:07 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             9 NNE STINNETT          35.94N 101.38W
06/14/2009  E1.00 INCH       HUTCHINSON         TX   EMERGENCY MNGR

            HAIL COVERING GROUND 3 MILES NORTH OF Y ON HWY 207.
            CORRECTED TIME OF EVENT.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER AMA01540

JC
Local storm report, Jun 14, 7:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             9 E MORSE               36.06N 101.31W
06/14/2009  E0.75 INCH       HANSFORD           TX   PUBLIC

&&

EVENT NUMBER AMA01542

JC
Special weather statement, Jun 14, 7:45 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT SUN JUN 14 2009

TXZ004-005-150115-
LIPSCOMB TX-OCHILTREE TX-
745 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER OCHILTREE
AND LIPSCOMB COUNTIES...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WOLF CREEK PARK...OR ABOUT 11
MILES SOUTH OF PERRYTON...MOVING EAST AT 35 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS NEAR WOLF CREEK PARK CAN EXPECT BRIEF HEAVY
RAIN...HAIL...AND THESE GUSTY WINDS.

JJB
Special weather statement, Jun 14, 8:38 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT SUN JUN 14 2009

TXZ019-020-150215-
COLLINGSWORTH TX-DONLEY TX-
838 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER DONLEY AND
COLLINGSWORTH COUNTIES...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF WELLINGTON TO 8 MILES SOUTH OF HEDLEY...MOVING
NORTHEAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Special weather statement, Jun 14, 8:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CDT SUN JUN 14 2009

TXZ012-017-150230-
POTTER TX-RANDALL TX-
854 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER RANDALL AND
POTTER COUNTIES...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF BUSHLAND TO 8 MILES SOUTH OF BUFFALO LAKE...MOVING EAST
AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS OF 40 TO 50 MPH.
MOTORISTS ALONG INTERSTATE 40 BETWEEN WILDORADO AND AMARILLO SHOULD
BE PREPARED FOR THE STRONG WINDS.

JJB
Local storm report, Jun 14, 9:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
935 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0923 PM     NON-TSTM WND GST 3 SW DALHART            36.03N 102.55W
06/14/2009  M74 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA01543

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:01 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham59 min
Jun 14, 9:40 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson53 min
Jun 14, 9:54 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts66 min
Jun 14, 10:52 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree25 min
Jun 15, 4:07 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree53 min
Jun 15, 4:19 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall42 min
Jun 15, 4:26 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree64 min
Jun 15, 5:15 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree60 min
Jun 15, 5:36 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree, Roberts54 min
Jun 15, 6:11 PM CDTSevere Thunderstorm WarningAMALipscomb64 min
Jun 15, 6:25 PM CDTTornado WarningAMALipscomb, Ochiltree35 min

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.